Hi All -
I have been following this site for several years and appreciate the information and emotional support offered here. Nice to have so much experience so willing to share!
My question has to do with Remicade. I started infusions in April; since that time, I developed abscesses in July, November, and January. I also had oral thrush in January. The dentist thought that could be the result of the two kinds of antibiotics prescribed simultaneously to treat the skin infections.
I never had either of these conditions before Remicade.
I don’t remember seeing anything on this within the site. Has anyone experienced this? Is it time to think about changing medication (again!). Remicade is the 8th medication I’ve test driven…
Remicade weakens your immune system so it’s not that weird to get infections I think… it does suck though…
Ouch. Sorry to hear that @Trisha33. Wish I could offer more than sympathy - I’m not familiar with the medication.
Its not necessarily the Remicade. (not directly anyway.) one of the GOOD things which can be a bad thing is that when on Biologics ABX are far more effective. because of the protein binding. your dentist is prolly right ABX are as likely to kill good bacteria as effectively a the bad bacteria. Fortunatly the good bacteria reproduce pretty quickly. The lesson is to use ABX very judiciously and to always give the body a chance to self correct. The question I always ask is this bug going kill me or inconvenience me while it runs its course? As a profession the medics tend to way over use ABX. We need to stop or you WILL end up with a ABX resistant infection that is caused solely by the ABX.